Theraflu And Triaminic Cough Syrups Recalled
Theraflu and Triaminic products are being pulled off the market after child safety lids failed to work properly.
After it was discovered that children could remove the caps even with a tamper-resistant seal in place, Triaminic Syrups and Theraflu Warming Relief Syrups were voluntarily recalled by Novartis, the manufacturer. According to Novartis, 24 different types of syrups were included in the recall.
So far, there have been 12 cases reported of children opening the containers, including four who ingested the syrups. One child received medical attention. The Food and Drug Administration, along with the Consumer Safety Commission is working on the investigation.
The syrups are used for cough, colds and fevers, and contain acetaminophen and diaphenhydramine. Medications with those ingredients are required by federal law to be fitted with a child-proof seal to prevent poisoning.
Acetaminophen is an anti-inflammatory used to treat pain, while diaphenhydramine is an antihistamine used to treat allergies and colds.
The batch of cough syrups in question was distributed between May 24, 2010 and December 21, 2011. However, due to the length of time since distribution 97 percent of the supply has been consumed, returned or quarantined by the manufacturer. The consumer watchdog warns consumers to stop using the product immediately, and contact Novartis for more information on refunds.
It is very unlikely that the product remains on store shelves or in homes, according to Novartis. Products were also recalled in Canada as a precaution.
For more information, please contact us.
Source: CNN, “Some Triaminic and Theraflu products recalled,” Jan. 31, 2013.